Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 565, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 20, 2000, 5:22 PM CDT for Claiborne County, Jefferson County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2000, 5:22 PM CDT (22:22 UTC)
- Expired
- Aug 20, 2000, 5:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Claiborne County, MS, Jefferson County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061 WUUS54 KJAN 202223 SVRJAN MSC021-063-202245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 522 PM CDT SUN AUG 20 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI SOUTHEAST CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 545 PM CDT * AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLAIBORNE COUNTY...ABOUT 5 MILES SOUTH OF HERMANVILLE...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... AFFECT HARRISON BY 530 PM. DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 1:30 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 20, 1:30 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 130 PM CDT SUN AUG 20 2000 ON VAPOR IMAGERY THE UPPER RIDGE PREVALENT ACROSS THE SOUTHERN US WITH A WEAKENING CONVECTIVE COMPLEX OFF THE GULF COAST. ALSO SOME ISOLATED SHOWERS WERE OCCURING NORTH OF THE FOREAST AREA. ON THE SURFACE THE FIRST WEAK BOUNDARY EXTENDED ACROSS SOUTHEAST ARKANSAS THROUGH SOUTHERN MISSISSIPPI TO SOUTHERN ALABAMA. THE SECOND WEAK BOUNDARY WAS OFF THE GULF COAST. THE LOWER MISSISSIPPI VALLEY WILL CONTINUE TO BE ON THE EASTERN END OF THE UPPER RIDGE DURING THE SHORT TERM PERIOD. A SERIES OF WEAK SHORTWAVES WILL TRACK OVER THE REGION IN NORTHWEST FLOW. THE BEST MEAN MOISTURE WILL BE ACROSS THE SOUTH. THE FIRST BOUNDARY WILL DISSIPATED THIS EVENING...WHILE THE SECOND ONE WILL LIFT INTO THE SOUTHERN SECTIONS. THE SECOND BOUNDARY WILL HANG AROUND THE SOUTH...BEFORE DISSIPATING IN SOUTHERLY FLOW MONDAY NIGHT. IT WILL PROVIDE SOME LIFT...ALONG WITH SEABREEZE AFFECTS FOR CONVECTIVE ACTIVITY IN THE SOUTH. THIS WILL BE WHERE THE BEST LOW LEVEL MOISTURE...PRECIPITABLE WATER(1.5 TO 1.9 INCHES) AND WEAK VERTICAL VELOCITIES WILL OCCUR. ALL MODELS INITIALIZED THE CONVECTION IN THE GULF PRETTY WELL...ESPECIALLY THE NGM...UNFORTUNATELY IT HAS SOME FEED BACK PROBLEMS WITH ITS CONVECTIVE COVERAGE IN THE SHORT TERM. THE AVN MODEL SEEMED TO SHOW TOO MUCH MEAN MOISTURE MOVING OVER THE FORECAST AREA AROUND THE UPPER RIDGE. THE BEST UPPER DYNAMICS WILL BE GENERALLY EAST AND OVER THE GULF COASTAL REGION DURING THE PERIOD. SO WILL STICK CLOSE TO THE MESO-ETA IN THIS FORECAST. FORECAST TEMPS REMAIN WARM ABOVE SEASONAL NORMALS...ESPECIALLY IN THE DELTA REGIONS...WHILE AREAS TO THE EAST WILL HIT THE MID TO UPPER 90S. THE MESO-ETA 2METER TEMPS LOOK TO BE ON THE MARK FOR THIS FORECAST AS FAR AS HIGHS ARE CONCERNED. OTHERWISE ALL MODELS WERE GENERALLY SIMILAR ON NIGHT TIME TEMPS. AS FAR AS POPS ARE CONCERNED WILL STICK WITH LOW POPS IN THE NORTHEAST AND SOUTH FOR TONIGHT...WITH CONCERNED FOR OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION IN THE NORTH AND SEA BREEZE AFFECTS FROM THE SOUTH. FOR THE REST OF THE PERIOD WILL STICK WITH LOW POPS WITH LIMITED DYNAMICS IN PLAY. QPF DISCUSSION:NONE OF SIGNIFICANCE EXPECTED. EXTENDED FORECAST DISCUSSION:LOOKING AT WEDNESDAY THROUGH FRIDAY. UPPER RIDGE WILL MAINTAIN ITSELF THROUGH THE PERIOD...AS A SERIES OF WEAK SHORTWAVES COMES THROUGH NORTHWEST FLOW. LOW LEVEL SOUTHERLY FLOW WILL BECOME WESTERLY BY THURSDAY AND FRIDAY. THE BEST MEAN MOISTURE WILL BE CONFINED TO THE SOUTH. THE ONLY DIFFERENCE IN CONVECTIVE COVERAGE IS THAT THE NOGAPS TRIES TO BRING IN SOME COVERAGE UP THE CENTRAL SECTIONS DURING THE DAY. SO WITH THAT IN MIND WILL GO WITH SLIGHT CHANCE OF THUNDERSTORMS IN THE EXTENDED. PRELIM NUMBERS: JAN 73/99/72/98 -21 MEI 73/99/72/98 -21 .JAN... AR...NONE. LA...NONE. MS...NONE. 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 4:23 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 37 min |
| Aug 20, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 37 min |
| Aug 20, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 33 min |
| Aug 20, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 32 min |
| Aug 20, 6:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.